FUDiabetes

Do you notice a rise in BG after antibiotic shots?


#1

I’ve been fighting an infection off and on since June (ugh), have taken 2 rounds of oral antibiotics, and I haven’t really noticed any impact on my blood sugar levels. Yesterday, I saw my doctor and we decided to try an antibiotic shot this time. Last night as I was going to bed, I noticed on my Libre that my blood sugar was rising. Honestly, I ignored it because I was tired and assumed it was an artificial rise (this sensor hasn’t leveled out yet on accuracy…). But this morning I woke to a fasting level of 145 :flushed: which is the highest fasting level I have ever had, including during pregnancy when I needed to be on a basal insulin due to resistance.

Is it just the immune response to the antibiotic shot, or the shot itself? I’m not on basal insulin, so I only have Novolog and Afrezza. How would you proceed in dosing to keep levels down throughout the day?


#2

I’ve never noticed a rise from antibiotics, but that’s partly because I can count the number of times I’ve been on antibiotics in my life on one hand… Illness of any sort, however, causes a huge rise in my BG, even just a cold. My guess might be that it’s just your body fighting off the infection rather than the antibiotics themselves.


#3

It’s so odd, because over the weekend, when I was feeling awful due to the infection, my blood sugars were running lower (well, after meals, anyway - sat in the low 100s but post prandials didn’t go up much) - helped me enjoy Labor Day feasting, ha! I just wasn’t expecting this much of a rise.


#4

@Pianoplayer7008, I too get a rise from antibiotics and vaccines, and I avoid both like the plague.


#5

Do you notice the same rise from oral as injected antibiotics? I didn’t notice any effects from the oral rounds I’ve been doing; just now after an injection.


#6

Wait, what? You avoid vaccinations? !!!


#7

@Pianoplayer7008 I get it from any antibiotics. I also have to take probiotics to survive the day without undo accidents.


#8

I was about to come around with the same question… I started Augmentin today and will be taking it for 10 days. I’ve also been using an inhaler which I don’t ever use. I’ve been in bed all day mostly sleeping, and I had an early afternoon rise from a 100 to 150. I had to do a ton of insulin last night and still sat up high around 300. I’m just curious if now I have to keep my eye on anything with the antibiotics…

My Libre and Guardian have been running neck and neck this entire time on MDI. I have no idea why that would be. They’ve been spot on accurate. Since yesterday, my Libre has been running really high. Since before the antibiotic, so it has nothing to do with that. You know Ibuprofen can affect your Libre numbers?

I hope you feel better soon. :cherry_blossom:


#9

I’d heard that, but I keep forgetting and don’t really pay attention enough to know if it has messed with my numbers when I’ve taken ibuprofen! I’ll have to try to remember next time…

I’m sorry you’re in the same boat. I hope you feel better soon, too!


#10

As much as possible, especially the flu shot. I have never had a flu shot in the last 20 years where I did not get the flu later that year… Every other year where I skipped the shot (most years) no flu. I work in an area/group of clients that are continously ill.